

# 2010 GOES-R Algorithm Working Group And GOES-R Risk Reduction Review

7-11 June 2010
The Madison Concourse Hotel
1 West Dayton Street
near the University of Wisconsin–Madison
Madison, WI

Conference Goal: Present the accomplishments of the AWG and GOES-RRR over the past year

#### Conference Objectives:

- 1. Review the progress of the Algorithm Working Group (AWG) over the past year and review objectives of the coming year;
- 2. Present results/issues/science from the product application teams;
- 3. Provide feedback on Algorithm Development Executive Board's (ADEB) independent peer review report;
- 4. Hold individual meetings with the product application teams and the Algorithm Integration Team (AIT) to review algorithm code development;
- 5. Inform the GOES-R Program Office and the AWG Technical Advisory Committee (TAC) on the status of the AWG.
- 6. GOES-RRR annual review

## Monday, 7 June:

#### Day 1: Welcome and Introductions Chair: Mitch Goldberg

12:30 pm	Registration / Poster drop-off	
1:00 pm	Welcome Remarks/Logistics	Steve Ackerman, UW CIMSS
		Tim Schmit, NOAA/NESDIS
1:10 pm	Meeting Objectives and Agenda	Mitch Goldberg, NOAA/NESDIS
1:25 pm	Keynote Presentation	Mike Pavolonis, NOAA/NESDIS
	Using the GOES-R AWG Volcanic Ash Algorithm Eyjafjallajokull Volcanic Ash: Impacts on Operat	
1:50 pm	GPO Status Report	Greg Mandt, NOAA/NESDIS
2:05 pm	Ground System Status Report	Greg Mandt, NOAA/NESDIS
2:25 pm	Break	
	Algorithm Development and Validation	
3:00 pm	AWG Overview, Roles and Responsibilities	Mitch Goldberg, NOAA/NESDIS
3:20 pm	Science code to delivered Algorithm Packages	Walter Wolf, NOAA/NESDIS
3:40 pm	Algorithm Development Executive Board	Al Powell, NOAA/NESDIS
4:00 pm	Calibration Working Group	Changyong Cao, NOAA/NESDIS
4:30 pm	ATBDs from the Implementer's Perspective	Robert Kaiser, HARRIS
5:00 pm	GOES-R Proving Ground	Jim Gurka, NOAA/NESDIS
5:30 pm	Poster Reception	

[All times are Central.]

# Tuesday, 8 June:

Day 2: AWG Presentations, AIT Team Meetings and Poster Sessions Co-Chair: Tim Schmit

7:30 am	Continental Bre	akfast	
8:15 – 5:00 pm	AIT will hold 1 hour mo Application Teams (Co	Walter Wolf, NOAA/NESDIS	
	8:15 am	Hydrology Team	
	9:15 am	Radiation Budget Team	
	10:15 am	SST Team	
	11:15 am	Lightning Team	
	Lunch		
	1:15 pm	AAA Team	
	2:15 pm	Cryosphere Team	
	3:15 pm	Imagery Team	
	4:15 pm	Winds Team	
	•		
8:30 am	Annlication Toom proce	ontations bosin (Possline Products	
8:50 am	Application Team preso	entations begin (Baseline Products (15min ea)	Mitch Goldberg, NOAA/NESDIS
8:30 am	Imagery	(13 mm eu)	Whiteh Goldberg, 1 Griff 1 (252)
8:45 am	Cloud Mask		
9:00 am	Cloud Phase		
9:15 am	Cloud Height		
9:30 am	Daytime Cloud Microphy		
9:45 am	Nighttime Cloud Microp	nysicai Properties	
10:00 am	Break – Poster Session		
10:45 am	AT presentations contin	nue	
10:45 am	Aerosol Detection	A 1 De et : 1. C'	
11:00 am 11:15 am	Aerosol Optical Depth & Ozone	Aerosol Particle Size	
11:30 am	Volcanic Ash		
11:45 am	Soundings		
	S		
12:00 noon	Working Lunch		
1:00 pm	AT presentations contin	200	
1:00 pm	Hurricane Intensity	iuc	
1:15 pm	Derived Motion Winds		
1:30 pm	Land Surface Temperatu	re	
1:45 pm	Fire Detection		
2:00 pm	NDVI		
2:15 pm	Lightning		
2:30 pm	Rain Rate		
2:45 pm	Break – Poster Session		

3:30 pm	AT presentations continue
3:30 pm	SST
3:45 pm	Shortwave Radiation Budget (Downward Surface & Upward TOA)
4:00 pm	Upward Longwave Radiation TOA
4:15 pm	Downward Longwave Radiation: Surface
4:30 pm	Upward Longwave Radiation Surface
4:45 pm	Fractional Snow Cover
5:00 pm	End – Dinner on your own
5:10 pm	TAC meets (Room 629)

## Wednesday, 9 June:

#### Day 3: AWG Presentations and AIT Team Meetings Chair: Jaime Daniels

7:30 am	Continental Breakfast		
8:30 – 5:00 pm	AIT will hold 1 hour meetings with individual Application Teams (Conference Room I)		Walter Wolf, NOAA/NESDIS
	8:30 am	Land Team	
	9:30 am	Sounding Team	
	10:30 am	Ocean Dynamic Team	
	11:30 am	Proxy Team	
	Lunch	•	
	1:00 pm	Cloud Team	
	2:00 pm	Physical Collocations	
	3:00 pm	Aviation	
	4:00 pm	Cloud Shadows and Parallax	
8:30 am	Application Team prese	entations begin (Option 2 Products	)
0.20	T CI 1 1 1 1 1 1 1 1 1 1 1 1 1 1 1 1 1 1	(20min ea)	Mitch Goldberg, NOAA/NESDIS
8:30 am 8:50 am	Low Cloud and Fog SO2 Detection		
9:10 am	Convective Initiation		
9:30 am	Overshooting Top/Enhan	ced "V"	
9:50 am	Turbulence		
10:10 am	Break – Poster Session		
10:40 am	AT presentations contin	nue	
10:40 am	Aircraft Icing Threat		
11:00 am	Surface Albedo		
11:20 am	Green Vegetation Fraction	n	
11:40 am	Flood/Standing Water		
12:00 noon	Working Lunch		
1:00 pm	AT presentations contin	nue	
1:00 pm	Surface Emissivity		

1:20 pm 1:40 pm 2:00 pm	Ocean Currents and Offshore Ocean Currents Rainfall Probability Rainfall Potential
2:20 pm	Break –Poster Session
3:00 pm	AT presentations continue
3:00 pm	Absorbed Shortwave Radiation: Surface
3:20 pm	Snow Depth
3:40 pm	Ice Cover and Sea & Lake Ice Concentration
4:00 pm	Ice Age
4:20 pm	Ice Motion
4:40 pm	Visibility
5:00 pm	End – Dinner on your own
5:10 pm	TAC meets (Room 629)

# Thursday, 10 June:

#### Day 4: AWG and GOES-RRR Chair: Mitch Goldberg

8:00 am	Continental Breakfast	
8:30 am	GOES-R AWG Discussion	All
9:15 am	Response to the 2009 TAC comments	Mitch Goldberg, NOAA/NESDIS
10:00 am	Break / Poster Session	
10:30 am	TAC Comments/Directions	TAC
11:30 noon	AWG portion Concludes	
11:30 noon	Lunch on-your-own	
1:00 pm	Land TIM (Conference Room I)	

# 2010 GOES-R Risk Reduction Annual Review Chairs: Ingrid Guch and Mark DeMaria

1:00-1:15 Introduction (Mark DeMaria and Ingrid Guch)

Time	P.I.	Affiliation	Project
1:15-1:30 PM	B. Connell	CIRA	National and International Training
1:30-1:45	J. Dostalek C. Combs	CIRA	Winter Weather Studies with GOES-R
1:45-2:00	L. Grasso D. Lindsey	CIRA	Severe Weather
2:00-2:15	J. Knaff	CIRA	Tropical Analysis and Forecasting
2:15-2:30	M. Zupanski	CIRA	Data Assimilation
2:30-2:45	J. Otkin A. Huang	CIMSS	Assimilation of Temporal/Spatial Measurement Information
30 min Break / Final Poster Viewing			
3:15-3:45 PM	F. Weng, S. Lord	JCSDA	NWP Models
3:45-4:00	Steve Weygandt	JCSDA	GOES Imager Assimilation (remote)
4:00-4:15	S. Kondragunta Q. Zhao	STAR/IMSG	Air Quality Applications
4:15-4:30	S. Kondragunta H. Zhang	STAR UMBC	IDEA Product for GOES-R Data
4:30-4:45	S. Kondragunta X. Zhang	STAR/ISMG	Trace Gas and Aerosol Emissions
4:45-5:15	S. Hill T. Onsager	NOAA/SEC	Space Weather
5:15 pm	End – Dinner on your ow	n	

### Friday, 11 June:

8:30 am Imagery TIM (Conference Room I)
10:45 am Vol Ash TIM (Conference Room I)

# 2010 GOES-R Risk Reduction Annual Review Chairs: Ingrid Guch and Mark DeMaria

8:00 am Continental Breakfast

8:30-8:45 AM	Introduction (Mark DeMaria and Ingrid Guch)			
Time	P.I.	Affiliation	Project	
8:45-9:15	Bill Koshak	NASA	Geostationary Lightning Mapper	
	D. Cecil	UAH		
9:15-9:30	S. Mahani	NWS/NSSL	Nowcasting	
9:30-9:45	C. Rozoff J. Kossin	CIMSS	Hurricane Winds	
9:45-10:00	R. Peterson B. Aune	CIMSS	Nearcasts	
10:00-10:15	R. Pierce	CIMSS	ABI Proxy Data Studies	
10:15-10:30	S. Ackermann	CIMSS	Education and Outreach	
15 minute break				
10:45-11:00	J. Li	CIMSS	Sounding Algorithm	
11:00-11:15	A. Huang T. Rink	CIMSS	Development Visualization Development	
11:15-11:30	D. Birkenheuer	GSD	Water Vapor Data	
Lunch break (on your own)				
1:00-1:15	N. Wang	UND, ESSIC	GOES-R Rainrate Product	
1:15-1:30	J. Knaff	NESDIS/RAMMB	Tropical Cyclone Rapid Intensification Index	
1:30-1:45	M. Lazzara	SSEC/CIMSS	Motion Vectors	
1:45-2:00	I. Laszlo	STAR	GOES Solar Radiation Products	
2:00-2:15	J. Mecikalski	UAH	GOES-R ABI and Global Lightning Mapper Data	
2:15-3:00	Wrap-up with the TAC		Eignuning Mapper Data	

Agenda version date: 02 June 2010